Barbara I can definitely empathize with you about
weaning off of the steroids, I have been going through a miniture version of that right now! They put me on IV Decadron while in the hospital for my lower back surgery, and then when they released me to home they did not give me anything to wean off of it, I was in terrible pain, so they gave me oral Decadron and done a 10 day weaning off program, I was on 2mg every six hours for two days then 2mg every 8 hours two days then every 12 hours two days then 1mg every 12 X2 then 1mg once a day x2. well at the end that didn't work either the pain came back full force, so they restarted the Decadron and doing the same weaning off program but changing it every 4 days instead of every two. It does seem to be working fine now. At least Pain wise!
The only exception is now I have been having lots of problems with being Light headed. especially when I am standing or walking, and they have found that My BP is rather high, like 176/110, and now they think it is the Decadron, they put me on another BP med and I am on the final round of weaning off the Decadron! The thing is about these steroids is they work really great for so many things but they have some really nasty side affects, and the weaning off or lowering has to be done really carefully and according to each individual!. I have been on steroids before, Prednisone, for my ulcertive colitis and never had these types of problems, but I have also found out that .75 mg of Decadron equals 5 mg of Predinsone! So when weaning off the Prednisone, for me was easier because the doses used for weaning were smaller. and over a longer period of time. I guess what I am trying to say is if they are going to lower or wean you off your steroids, make sure they do it very very slowly and in very small increments! It will be easier for you in the long run. So far my BP has not changed since being put on this new medication, I am told they hope it will go back down when I am completely off the Decadron! I sure hope so!
Post Edited (White Beard) : 2/17/2013 3:51:18 PM (GMT-7)